MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. In-Line Gas Warmer; CO2 GAS WARMING UNIT

NORTHGATE TECHNOLOGIES INC. In-Line Gas Warmer; CO2 GAS WARMING UNIT
Model Number 72-00204-0
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The warmer, nti part number 72-00204-0; serial number: (b)(4) arrived at nti on 06/05/2019 from us distributor smith and nephew, inc.The unit was evaluated under nti capa (b)(4).The warmer was received disassembled and the cable was completely separated from the warmer cartridge.There was evidence of a high temperature event noted (e.G., the red wire insulation appeared to be melted away and fused to the blue wire).The warmer cartridge was then further dissected and a void was observed in the epoxy-filled cartridge cavity.Additionally, at the lemo connector, the collet nut was not seated all the way into the connector housing.This was caused by a mis-alignment of the connector body inside the connector shell.The mis-alignment was confirmed by a continuity check between the open wires and the pins on the connector.The connector body was found to be rotated one pin off center in the.Counterclockwise direction.A mis-alignment of the connector could result in an uncontrolled current going to the warmer (refer capa (b)(4)) causing overheating.The root cause of the overheating was most likely due to the mis-alignment of the lemo connector when the connector was reassembled.The separation of the cable from the warmer cartridge could be contributed by inadequate lap solder joints within the warmer cartridge.The mis-alignment issue of the lemo connector and inadequate solder joint issue have been addressed in capa (b)(4), respectively.All requests for additional information and clarification from the end user went unanswered.A device history record review (dhr) was conducted for the warmer under complaint (b)(4).The device history record for (b)(4) from september of 2017 (mo (b)(4)) was reviewed and the device passed all testing.Nothing out of the ordinary was noted.There have been no other complaints reported to nti for this device.Any additional findings will be updated via a follow-up report.
 
Event or Problem Description
On 05/30/2019, northgate technologies was made aware of an issue with an in-line warmer from distributor (b)(4) in the usa where it was alleged, "it was reported that the device started heating up and the cable started smoking, then the control unit turned off.No patient injury or significant delay were reported.Back up device was available.".

Brand Name
In-Line Gas Warmer
Common Device Name
CO2 GAS WARMING UNIT
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
MDR Report Key8744812
Report Number0001450997-2019-00003
Device Sequence Number2043518
Product Code HIF
UDI-Device Identifier03596010500601
UDI-Public03596010500601
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K972675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72-00204-0
Device Catalogue Number7209944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1